Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 99, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2019, 5:31 PM CDT for Jo Daviess County, Illinois; 8 counties in Iowa. It was in force for 44 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 30, 2019, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Benton County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:36 PM CDT | TSTM WND DMG | 2 Wsw Dubuque Regional, IA | *** 1 INJ *** BARN PARTIALLY DESTROYED AND TREES SNAPPED OFF. TIME ESTIMATED BY RADAR. |
| Jun 30, 5:41 PM CDT | TSTM WND DMG | 2 W Dubuque Regional Ar, IA | *** 1 INJ *** DELAYED REPORT FROM SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. SCANNER REPORTS OF A BARN ROLLING OVER TRAPPING A PERSON. |
| Jun 30, 5:42 PM CDT | TSTM WND DMG | Otter Creek, IA | TWO SHEDS BLOWN OVER IN TOWN. TIME ESTIMATED USING RADAR. |
| Jun 30, 5:44 PM CDT | TSTM WND GST 76 | Dubuque Regional Arpt, IA | |
| Jun 30, 5:45 PM CDT | TSTM WND GST 65 | 2 Ne Marion, IA | |
| Jun 30, 5:47 PM CDT | TSTM WND DMG | 4 Nw Galena, IL | LARGE TREE LIMB DOWN, 9-12 INCH IN DIAMETER. |
| Jun 30, 5:49 PM CDT | TSTM WND DMG | 2 W Cedar Rapids, IA | NUMEROUS TREE LIMBS SOME 4 INCHES IN DIAMETER. |
| Jun 30, 5:54 PM CDT | TSTM WND DMG | Olin, IA | ROOFS RIPPED OFF MULTIPLE BUILDINGS IN TOWN. |
| Jun 30, 5:55 PM CDT | TSTM WND DMG | 2 Nne Olin, IA | |
| Jun 30, 5:56 PM CDT | TSTM WND DMG | Oxford Junction, IA | NUMEROUS TREE BRANCHES DOWN, TIME ESTIMATED FROM RADAR. |
| Jun 30, 6:02 PM CDT | TSTM WND DMG | 1 N Bellevue, IA | TREES DOWN ON HIGHWAY 52 NEAR BELLEVUE. |
| Jun 30, 6:04 PM CDT | TSTM WND GST 60 | 1 Wnw Maquoketa, IA | MEASURED AT RWIS IADOT. |
| Jun 30, 6:05 PM CDT | TSTM WND GST 75 | Bellevue, IA | LOCATED ON THE HILL IN TOWN. |
| Jun 30, 6:08 PM CDT | TSTM WND DMG | Maquoketa, IA | NUMEROUS TREE LIMBS DOWN AND SMALL DEBRIS IN THE AIR. MOST LIMBS WERE 2 TO 4 INCHES IN DIAMETER. |
| Jun 30, 6:13 PM CDT | TSTM WND DMG | Monticello, IA | WIDESPREAD THUNDERSTORM WIND DAMAGE ACROSS JONES COUNTY WITH NUMEROUS TREE DOWNS AND LIMBS THROUGHT THE COUNTY. A ROOF BLOWN OFF A SHED IN OLIN. |
| Jun 30, 6:20 PM CDT | TSTM WND GST 69 | 3 S Cedar Rapids, IA | IADOT SITE (RCII4). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 30, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
724
WUUS53 KDVN 302231
SVRDVN
ILC085-IAC011-031-045-055-061-097-105-113-302315-
/O.NEW.KDVN.SV.W.0099.190630T2231Z-190630T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
531 PM CDT Sun Jun 30 2019
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Western Jo Daviess County in northwestern Illinois...
Jackson County in east central Iowa...
Northwestern Cedar County in east central Iowa...
Southern Dubuque County in northeastern Iowa...
Eastern Benton County in east central Iowa...
Jones County in east central Iowa...
Southeastern Delaware County in northeastern Iowa...
Linn County in east central Iowa...
Northwestern Clinton County in east central Iowa...
* Until 615 PM CDT.
* At 530 PM CDT, severe thunderstorms were located along a line
extending from near Dickeyville to near Hopkinton to near La Porte
City, moving south at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Cedar Rapids, Dubuque, Maquoketa, Anamosa, Vinton, Galena,
Mechanicsville, Stanwood, Marion, Hiawatha, Mount Vernon,
Monticello, Robins, Center Point, Bellevue, Cascade, Lisbon,
Fairfax, Ely and East Dubuque.
If you are at J and P Cycles in Anamosa you should seek safe shelter
immediately!
This includes Interstate 380 between mile markers 13 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 9032 4187 9117 4186 9206 4229 9207
4229 9132 4251 9064 4251 9044
TIME...MOT...LOC 2230Z 349DEG 41KT 4260 9063 4232 9131 4230 9215
HAIL...1.00IN
WIND...70MPH
$$
McClure4 follow-up statements
581
WWUS53 KDVN 302240
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
540 PM CDT Sun Jun 30 2019
ILC085-IAC011-031-045-055-061-097-105-113-302315-
/O.CON.KDVN.SV.W.0099.000000T0000Z-190630T2315Z/
Jo Daviess IL-Jackson IA-Cedar IA-Dubuque IA-Benton IA-Jones IA-
Delaware IA-Linn IA-Clinton IA-
540 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN JO DAVIESS...JACKSON...NORTHWESTERN CEDAR...SOUTHERN
DUBUQUE...EASTERN BENTON...JONES...SOUTHEASTERN DELAWARE...LINN AND
NORTHWESTERN CLINTON COUNTIES...
At 539 PM CDT, severe thunderstorms were located along a line
extending from East Dubuque to near Langworthy to Mount Auburn,
moving south at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Dubuque, Maquoketa, Anamosa, Vinton, Galena,
Mechanicsville, Stanwood, Marion, Hiawatha, Mount Vernon, Monticello,
Robins, Center Point, Bellevue, Cascade, Lisbon, Fairfax, Ely and
East Dubuque.
If you are at J and P Cycles in Anamosa you should seek safe shelter
immediately!
This includes Interstate 380 between mile markers 13 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage!. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 9032 4187 9117 4186 9206 4229 9207
4229 9132 4251 9064 4251 9044
TIME...MOT...LOC 2239Z 346DEG 28KT 4248 9061 4220 9129 4227 9210
HAIL...1.00IN
WIND...70MPH
$$
McClure989
WWUS53 KDVN 302247
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
547 PM CDT Sun Jun 30 2019
ILC085-IAC011-031-045-055-061-097-105-113-302315-
/O.CON.KDVN.SV.W.0099.000000T0000Z-190630T2315Z/
Jo Daviess IL-Jackson IA-Cedar IA-Dubuque IA-Benton IA-Jones IA-
Delaware IA-Linn IA-Clinton IA-
547 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN JO DAVIESS...JACKSON...NORTHWESTERN CEDAR...SOUTHERN
DUBUQUE...EASTERN BENTON...JONES...SOUTHEASTERN DELAWARE...LINN AND
NORTHWESTERN CLINTON COUNTIES...
At 546 PM CDT, severe thunderstorms were located along a line
extending from St. Donatus to near Morley to near Vinton, moving
southeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Dubuque, Maquoketa, Anamosa, Vinton, Galena,
Mechanicsville, Stanwood, Marion, Hiawatha, Mount Vernon, Monticello,
Robins, Center Point, Bellevue, Cascade, Lisbon, Fairfax, Ely and
East Dubuque.
If you are at J and P Cycles in Anamosa you should seek safe shelter
immediately!
This includes Interstate 380 between mile markers 13 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage . SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4215 9032 4187 9117 4186 9206 4229 9207
4229 9132 4251 9064 4251 9044
TIME...MOT...LOC 2246Z 328DEG 36KT 4236 9053 4206 9119 4211 9202
HAIL...1.00IN
WIND...70MPH
$$
McClure857
WWUS53 KDVN 302255
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
555 PM CDT Sun Jun 30 2019
ILC085-IAC011-031-045-055-061-097-105-113-302315-
/O.CON.KDVN.SV.W.0099.000000T0000Z-190630T2315Z/
Jo Daviess IL-Jackson IA-Cedar IA-Dubuque IA-Benton IA-Jones IA-
Delaware IA-Linn IA-Clinton IA-
555 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN JO DAVIESS...JACKSON...NORTHWESTERN CEDAR...SOUTHERN
DUBUQUE...EASTERN BENTON...JONES...SOUTHEASTERN DELAWARE...LINN AND
NORTHWESTERN CLINTON COUNTIES...
At 555 PM CDT, severe thunderstorms were located along a line
extending from near Bellevue to Olin to near Shellsburg, moving
southeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Dubuque, Maquoketa, Anamosa, Vinton, Galena,
Mechanicsville, Stanwood, Marion, Hiawatha, Mount Vernon, Monticello,
Robins, Center Point, Bellevue, Cascade, Lisbon, Fairfax, Ely and
East Dubuque.
If you are at J and P Cycles in Anamosa you should seek safe shelter
immediately!
This includes Interstate 380 between mile markers 13 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4215 9032 4187 9117 4186 9206 4229 9207
4229 9132 4251 9064 4251 9044
TIME...MOT...LOC 2255Z 327DEG 34KT 4227 9050 4197 9116 4209 9196
HAIL...1.00IN
WIND...70MPH
$$
McClure013
WWUS53 KDVN 302303
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
603 PM CDT Sun Jun 30 2019
IAC055-302312-
/O.CAN.KDVN.SV.W.0099.000000T0000Z-190630T2315Z/
Delaware IA-
603 PM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Illinois...and northeastern and east central Iowa. A
Severe Thunderstorm Watch also remains in effect until 900 PM CDT for
east central Iowa.
LAT...LON 4215 9032 4187 9117 4186 9206 4213 9203
4214 9130 4249 9070 4251 9044
TIME...MOT...LOC 2302Z 349DEG 41KT 4219 9048 4189 9114 4201 9194
$$
ILC085-IAC011-031-045-061-097-105-113-302315-
/O.CON.KDVN.SV.W.0099.000000T0000Z-190630T2315Z/
Jo Daviess IL-Jackson IA-Cedar IA-Dubuque IA-Benton IA-Jones IA-
Linn IA-Clinton IA-
603 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN JO DAVIESS...JACKSON...NORTHWESTERN CEDAR...SOUTHEASTERN
DUBUQUE...SOUTHEASTERN BENTON...JONES...LINN AND NORTHWESTERN CLINTON
COUNTIES...
At 602 PM CDT, severe thunderstorms were located along a line
extending from Springbrook to Stanwood to Newhall, moving south at 45
mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Dubuque, Maquoketa, Anamosa, Galena, Mechanicsville,
Stanwood, Marion, Hiawatha, Mount Vernon, Robins, Bellevue, Cascade,
Lisbon, Fairfax, Ely, East Dubuque, Atkins, Walford and Springville.
If you are at J and P Cycles in Anamosa you should seek safe shelter
immediately!
This includes Interstate 380 between mile markers 13 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 9032 4187 9117 4186 9206 4213 9203
4214 9130 4249 9070 4251 9044
TIME...MOT...LOC 2302Z 349DEG 41KT 4219 9048 4189 9114 4201 9194
HAIL...<.75IN
WIND...70MPH
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:42 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 30, 3:42 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
342 PM CDT Sun Jun 30 2019
.SYNOPSIS...
Issued at 330 PM CDT Sun Jun 30 2019
Warm based ridge with ringing northern periphery storm track will
look to continue for much of the week, with a flattening trends mid
to late week. Thus with the CWA being in the vicinity of this track,
there will be at almost a daily risk of storm clusters or at
least isolated development much of the week, as well as seasonably
warm and humid conditions. Will let heat advisory ride this
evening although some storm outflow cooling relief in spots.
&&
.SHORT TERM...(This Evening through Monday)
ISSUED AT 330 PM CDT Sun Jun 30 2019
Tonight...While the IL storms continue to drop southward into
central IL, expect portion of storm clusters in far southern MN to
drop south along high instability gradient down into northeast and
east central IA counties of the area this evening. With very high
CAPE build up, a good chance that some of these storms will be
severe and produce damaging winds, as well as locally heavy
rainfall. A convective watch has been issued for this potential.
Other isolated storms may fire on the remnants/outflow of the
southward passing MCS in IL as well, and will adjust POPs for both
possibilities. After that, later night MCS spawning grounds take
shape acrs SD into western and southwest MN, with some chance of
this activity bleeding down into the northern or northeastern CWA
by early Monday morning. Or there could be new development on the
northeast portion of the storm track ring on nose of convergent LLJ
later tonight from far southeast MN into north central IL and get
into the northern and eastern portions of the CWA by that means as
well. Besides damaging winds, areas that get hit several times by
these storm chances may be susceptible to localized flash flooding
with all the ambient moisture/PWATs available.
Monday...After any lingering morning convection decays or moves out,
much of the day may be capped, hot and humid. There will be the
potential for another heat advisory having to be hoisted if
convective debris clears in time or is minimal. Most models are dry
through Tuesday morning with the bulk of the storms shunted to the
north again acrs the Dakotas/MN/WI. But will have to carry low POPs
Monday night into Tue morning in the north and northeast for the
potentail of a more southward propagation potential.
.LONG TERM...(Tuesday through next Sunday)
ISSUED AT 330 PM CDT Sun Jun 30 2019
Tuesday through next Sunday...In brief, Tuesday may be similar to
Monday being hot and humid with nighttime storm chances, before
signs of the continued ridge dampening may bring the storm track
further south for a more direct line acrs the local area Wednesday
into Friday. Rounds of moderate to heavy rainfall may start to
add up acrs portions of the area mid to late week with some local
river implications possible. Still some longer range indications
suggesting that maybe high pressure building south down acrs the
Upper MS RVR Valley and GRT LKS may shunt the brunt of the storm
track or convective action zone further to the south of the region
from KS over to the OH RVR Valley from late Friday and through
the next weekend. But latest long range model trends arn't as
aggressive with this shift as previous runs.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1234 PM CDT Sun Jun 30 2019
VFR TAFs are expected through the period. Removed the mention of
VCTS from the TAFs as storms are currently expected to remain east
of the all TAF sites. If storms end up impacting either KDBQ or
KMLI a period of MVFR ceilings and visibilties is possible.
&&
.HYDROLOGY...
Issued at 1200 PM CDT Sun Jun 30 2019
With an active ring of fire pattern still looking to be on track for
much of the week for the upper Midwest, it still appears that the
resultant rounds of heavy rain will most likley occur acrs areas to
the north over southern MN, northern IA and WI. Some recent heavy
rainfall has already fallen acrs portions of these areas during the
past few days. This and additional rounds of rain will run-off and
eventually make it into the upper basin of the Mississippi River
system and flow southward. This will most likely produce eventual
rises on the local stretch of the Mississippi during this coming
first week of July. Currently most sites on the MS RVR are still
falling with the last site still in flood-Gregory Landing expected
to fall below the flood stage tonight. But areas to the north from
Dubuque down to Fulton are already showing steady to slow rises from
the recent rains upstream. This flow will continue to work on down
and continue to produce rises at the other sites through the
upcoming week. But with the recent downtrends along much of the
local stretch of the Mississippi, most rises are projected to remain
nominal and below the action stage. The exceptions may be at some of
the southern sites that are still high such as Keithsburg, Gladstone
LD18, Burlington, and Gregory Landing which are prevented from
falling below the action stage from the additional flow routed
through those sites. Some chance that Gladstone, Burlington and
Gregory Landing may approach the flood stage again by late next
weekend.
Some of the tributary rivers with reaches further to the north will
experience rises into next week as well from recent and projected
heavy rainfall in those areas. Rivers such as the Cedar, Iowa, and
Wapsi will experience rising trends, with a few sites making over
the action stage or held up above action if already over that stage.
The Wapsi at De Witt may rise to just under the flood stage by the
5th or 6th of July. Rain further south over the local area during
the mid to late week may further impact local tributary rivers by
next weekend.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 9 PM CDT this evening for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory until 9 PM CDT this evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Heat Advisory until 9 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Cousins
HYDROLOGY...12Hazardous weather outlook, Jun 30, 4:35 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 435 PM CDT Sun Jun 30 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 435 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Strong to severe thunderstorms are likely across portions of the Outlook Area through the evening as a line of storms moves in from the north. Damaging winds will be the primary threat, with large hail a secondary concern. These storms will also be capable of producing locally heavy rainfall and possible flash flooding. More isolated to scattered storms may then be possible late tonight into early Monday morning, especially on the Illinois side of the Outlook Area. The Storm Prediction center has a Slight Risk for severe storms through tonight for most of the Outlook Area. Other areas such as southeast Iowa and northeast Missouri are in a Marginal Risk for severe weather. A Heat Advisory continues through sunset this evening with heat indices of 100 to 105 degrees. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Hot and humid weather will persist Monday and Tuesday posing a heat risk. Thunderstorms chances will increase again Tuesday and persist through Saturday. It is too early to be specific, but there will probably be some risk for severe weather and heavy rain sometime during this time frame, and of course, lightning will be a threat with all thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through this evening for portions of the Outlook Area. 12
In the hours before
Local storm report, Jun 30, 5:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 1 S HAZLETON 42.60N 91.91W
06/30/2019 BUCHANAN IA TRAINED SPOTTER
LARGE TREE LIMB DOWN IN FONTANA PARK.
&&
GROSSLocal storm report, Jun 30, 5:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG S EDGEWOOD 42.64N 91.40W
06/30/2019 DELAWARE IA EMERGENCY MNGR
REPORTED NUMEROUS TREES DOWN IN EDGEWOOD.
&&
DCLocal storm report, Jun 30, 5:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 NNW INDEPENDENCE 42.49N 91.90W
06/30/2019 BUCHANAN IA TRAINED SPOTTER
TREE LIMBS AND UTILITY LINES DOWN.
&&
GROSSLocal storm report, Jun 30, 5:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG EARLVILLE 42.48N 91.27W
06/30/2019 DELAWARE IA EMERGENCY MNGR
ROOF BLOW OFF A HOUSE IN TOWN.
&&
DCLocal storm report, Jun 30, 5:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG NEW VIENNA 42.55N 91.11W
06/30/2019 DUBUQUE IA EMERGENCY MNGR
TREE LIMBS DOWN IN TOWN.
0517 PM TSTM WND GST NEW VIENNA 42.55N 91.11W
06/30/2019 E60 MPH DUBUQUE IA EMERGENCY MNGR
0502 PM TSTM WND DMG 1 S HAZLETON 42.60N 91.91W
06/30/2019 BUCHANAN IA TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
S HAZLETON. LARGE TREE LIMB DOWN IN FONTANA
PARK. TWO FOOT DIAMETER TREE DOWN IN THE
PARK WITH NUMEROUS OTHER TREES DOWN.
&&
GROSSLocal storm report, Jun 30, 5:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 N MASONVILLE 42.50N 91.59W
06/30/2019 DELAWARE IA EMERGENCY MNGR
LARGE TREE DOWN BLOCKING RURAL ROAD NORTH OF
MASONVILLE.
0507 PM TSTM WND DMG DUNDEE 42.58N 91.55W
06/30/2019 DELAWARE IA EMERGENCY MNGR
NUMEROUS TREES DOWN IN TOWN, TIME ESTIMATED
FROM RADAR.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:18 AM CDT | Heat Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 18 hr |
| Jun 30, 12:24 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 36 min |
| Jun 30, 12:47 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 28 min |
| Jun 30, 1:13 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 32 min |
| Jun 30, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 51 min |
| Jun 30, 5:35 PM CDT | Tornado Warning | DVN | Jo Daviess | 25 min |
| Jun 30, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 66 min |
| Jun 30, 6:16 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 59 min |
| Jun 30, 6:22 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Rock Island, Whiteside | 38 min |
| Jun 30, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Rock Island, Warren, Whiteside | 49 min |
| Jun 29, 8:55 PM CDT | Special Weather Statement | DVN | Buchanan | 50 min |
| Jun 30, 6:00 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 1 more | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.